Alert archive / Nebraska / Frost Advisories in 2012

Frost Advisory 1, NWS Omaha, NE

September 22, 201211 counties in Nebraska; Fremont County, Iowa

NWS Omaha, NE issued this frost advisory at Sep 22, 2012, 3:24 PM CDT for 11 counties in Nebraska; Fremont County, Iowa. It took effect at Sep 23, 2012, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2012, 3:24 PM CDT (20:24 UTC)
In effect from
Sep 23, 2012, 3:00 AM CDT
Expired
Sep 23, 2012, 9:00 AM CDT
In force
6 hr
Issued by
NWS Omaha, NE

Counties Fremont County, IA, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE

The radar

The Omaha radar (KOAX), 85 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WWUS73 KOAX 222024
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
324 PM CDT SAT SEP 22 2012

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.COLD HIGH PRESSURE IN COMBINATION WITH MOSTLY CLEAR SKIES AND
DECREASING WINDS SHOULD ALLOW LOW TEMPERATURES TO BOTTOM OUT IN
THE UPPER 20S AND LOWER 30S SUNDAY MORNING.

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050-051-065-066-230430-
/O.CON.KOAX.FZ.W.0004.120923T0800Z-120923T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD-
LANCASTER-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN
324 PM CDT SAT SEP 22 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURE...READINGS ARE EXPECTED TO FALL INTO THE UPPER 20S 
  AND LOWER 30S LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. 

* IMPACTS...SENSITIVE VEGETATION EXPOSED TO THESE COLD
  TEMPERATURES MAY BE DAMAGED OR KILLED. PEOPLE INTERESTED IN
  PROTECTING THEIR PLANTS...SHOULD TAKE ACTION BY LATE THIS
  EVENING. ADDITION...THE FREEZING TEMPERATURES CAN DAMAGE
  UNDRAINED OUTDOOR HOSES AND ABOVE GROUND PORTIONS OF SPRINKLER
  SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.  

&&

$$

IAZ090-NEZ052-053-067-068-078-089>091-230430-
/O.NEW.KOAX.FR.Y.0001.120923T0800Z-120923T1400Z/
FREMONT-DOUGLAS-SARPY-CASS-OTOE-SALINE-GAGE-JOHNSON-NEMAHA-
INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...BEATRICE...TECUMSEH...STERLING...
AUBURN
324 PM CDT SAT SEP 22 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURE...LOWS TONIGHT WILL FALL TO 33 TO 35 DEGREES OVER
  MUCH OF THE AREA. SOME LOW AREAS AWAY FROM LARGER TOWNS MAY EVEN
  BRIEFLY DROP BELOW FREEZING. 

 *IMPACTS...THE COLD TEMPERATURES AND FROST POTENTIAL COULD HARM
  OR KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
CHERMOK
3 follow-up statements
813 
WWUS73 KOAX 230140
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
840 PM CDT SAT SEP 22 2012

...FREEZING TEMPERATURES OR FROST EXPECTED TONIGHT...

.COLD HIGH PRESSURE IN COMBINATION WITH MOSTLY CLEAR SKIES AND
DECREASING WINDS SHOULD ALLOW LOW TEMPERATURES TO BOTTOM OUT IN
THE UPPER 20S AND LOWER 30S SUNDAY MORNING.

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050-051-065-066-230945-
/O.CON.KOAX.FZ.W.0004.120923T0800Z-120923T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD-
LANCASTER-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN
840 PM CDT SAT SEP 22 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURE...READINGS ARE EXPECTED TO FALL INTO THE UPPER 20S
  AND LOWER 30S LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. A
  FEW SPOTS MAY EVEN BRIEFLY DROP TO THE MID 20S.

* IMPACTS...SENSITIVE VEGETATION EXPOSED TO THESE COLD 
  TEMPERATURES MAY BE DAMAGED OR KILLED. PEOPLE INTERESTED IN 
  PROTECTING THEIR PLANTS...SHOULD TAKE ACTION BY LATE THIS 
  EVENING. ADDITION...THE FREEZING TEMPERATURES CAN DAMAGE 
  UNDRAINED OUTDOOR HOSES AND ABOVE GROUND PORTIONS OF SPRINKLER 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ088-092-093-230945-
/O.EXA.KOAX.FR.Y.0001.120923T0800Z-120923T1400Z/
JEFFERSON-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...FAIRBURY...PAWNEE CITY...TABLE ROCK...
FALLS CITY
840 PM CDT SAT SEP 22 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURE...LOWS TONIGHT WILL FALL INTO THE 32 TO 35 DEGREE
  RANGE OVER MUCH OF THE AREA. SOME LOW AREAS AWAY FROM LARGER
  TOWNS MAY EVEN BRIEFLY DROP BELOW FREEZING.

* IMPACTS...THE COLD TEMPERATURES AND FROST POTENTIAL COULD HARM 
  OR KILL SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IAZ090-NEZ052-053-067-068-078-089>091-230945-
/O.CON.KOAX.FR.Y.0001.120923T0800Z-120923T1400Z/
FREMONT-DOUGLAS-SARPY-CASS-OTOE-SALINE-GAGE-JOHNSON-NEMAHA-
INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...BEATRICE...TECUMSEH...STERLING...
AUBURN
840 PM CDT SAT SEP 22 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURE...LOWS TONIGHT WILL FALL INTO THE 32 TO 35 DEGREE
  RANGE OVER MUCH OF THE AREA. SOME LOW AREAS AWAY FROM LARGER
  TOWNS MAY EVEN BRIEFLY DROP BELOW FREEZING.

* IMPACTS...THE COLD TEMPERATURES AND FROST POTENTIAL COULD HARM 
  OR KILL SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
050 
WWUS73 KOAX 230831
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
331 AM CDT SUN SEP 23 2012

...FREEZING TEMPERATURES OR FROST THIS MORNING...

.COLD CANADIAN AIR SPILLED INTO THE REGION OVERNIGHT. TEMPERATURES
NEAR OR BELOW FREEZING WILL BRING FROST OR FREEZE CONDITIONS
THROUGH ABOUT 9 AM.

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050-051-065-066-231400-
/O.CON.KOAX.FZ.W.0004.000000T0000Z-120923T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD-
LANCASTER-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN
331 AM CDT SUN SEP 23 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...READINGS HAD DROPPED INTO THE LOWER AND MIDDLE 30S
  FOR MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA AS OF 3 AM
  SUNDAY...AND SHOULD FALL SEVERAL MORE DEGREES UNTIL JUST AFTER
  SUNRISE. EXPECT BELOW FREEZING TEMPERATURES FOR A FEW
  HOURS...WITH A FEW SPOTS BRIEFLY DROPPING INTO THE MIDDLE 20S.
  TEMPERATURES WILL WARM ABOVE FREEZING BETWEEN 8 AND 9 THIS
  MORNING. 

* IMPACTS...SENSITIVE VEGETATION EXPOSED TO THESE COLD
  TEMPERATURES MAY BE DAMAGED OR KILLED. FREEZING TEMPERATURES
  CAN DAMAGE UNDRAINED OUTDOOR HOSES AND ABOVE GROUND PORTIONS OF
  SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IAZ090-NEZ052-053-067-068-078-088>093-231400-
/O.CON.KOAX.FR.Y.0001.000000T0000Z-120923T1400Z/
FREMONT-DOUGLAS-SARPY-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
331 AM CDT SUN SEP 23 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...READINGS HAD DROPPED INTO THE MIDDLE AND UPPER 30S
  AS OF 3 AM ACROSS MUCH OF SOUTHEAST NEBRASKA AND FAR SOUTHWEST
  IOWA...AND WILL FALL OFF A FEW MORE DEGREES THROUGH SUNRISE.
  SOME LOW AREAS AWAY FROM LARGER TOWNS MAY BRIEFLY DROP BELOW
  FREEZING. EXPECT SEVERAL HOURS OF FROSTY TEMPERATURES BETWEEN 32
  AND 35 THIS MORNING BEFORE TEMPERATURES REBOUND CLOSE TO 40
  BETWEEN 8 AND 9 AM.
 
* IMPACTS...THE COLD TEMPERATURES AND FROST POTENTIAL COULD HARM 
  OR KILL SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
532 
WWUS73 KOAX 231350
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
850 AM CDT SUN SEP 23 2012

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050-051-065-066-231500-
/O.EXP.KOAX.FZ.W.0004.000000T0000Z-120923T1400Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD-
LANCASTER-
INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY...
WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD...
CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...
RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...
NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION...
ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH...
OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT...
BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD...
LINCOLN
850 AM CDT SUN SEP 23 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

AFTER LOWS IN THE UPPER 20S AND LOWER 30S...TEMPERATURES HAVE
WARMED INTO THE MID 30S AND LOWER 40S...THEREFORE THE FREEZE
WARNING WILL BE ALLOWED TO EXPIRE. 
 
$$

IAZ090-NEZ052-053-067-068-078-088>093-231500-
/O.EXP.KOAX.FR.Y.0001.000000T0000Z-120923T1400Z/
FREMONT-DOUGLAS-SARPY-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
850 AM CDT SUN SEP 23 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

AFTER A FROSTY START...TEMPERATURES HAVE WARMED INTO THE UPPER 30S
AND LOWER 40S THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO
EXPIRE.

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this frost advisory went out at Sep 22, 2:58 PM CDT, 26 minutes earlier.

Area forecast discussion, Sep 22, 2:58 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
258 PM CDT SAT SEP 22 2012

.DISCUSSION...
...FREEZE PROBABLE MANY AREAS TONIGHT...

TEMPERATURES ARE THE MAIN CONCERN THROUGH TUESDAY WITH THE
POTENTIAL OF SEVERAL WEAK WAVES PROVIDING SOME PRECIPITATION
CHANCES MID WEEK AND BEYOND.

FOR TONIGHT...FREEZE STILL LOOKS LIKELY MUCH OF THE FORECAST AREA
WITH OMAHA METRO AREA AND LOCATIONS S ALONG MO RIVER AND NEAR KS
BORDER POSSIBLY ESCAPING IT. DEWPOINTS CONTINUED TO DRY OUT AND AS
HIGH PRESSES DOWN MO RIVER VALLEY PREVIOUS FORECAST LOWS PRETTY
MUCH ON TRACK...ALTHOUGH DID LOWER A DEG OR TWO BASED ON LOWERING
DWPTS AND LOWS UPSTREAM THIS MORNING. RECORD LOW OF 31 AT LINCOLN
IS IN JEOPARDY WITH 32 AT OMAHA AND 27 AT NORFOLK POSSIBLY
REACHED. ALTHOUGH DRYNESS OF AIR MAY LIMIT FROST COVERAGE...OPTED
TO ISSUE A FROST ADVISORY MOST COUNTIES SOUTH OF FREEZE WARNING AS
READINGS SHOULD APPROACH FREEZING. DRY AIR AND PLENTY OF SUNSHINE
SHOULD PROVIDE DEEP ENOUGH MIXING ON SUNDAY TO ALLOW NICE
TEMPERATURE REBOUND WITH NAM/GFS MOS BLEND ACCEPTED FOR THE MOST
PART.

SINCE AIR REMAINS FAIRLY DRY DROPPED MONDAY MORNING LOWS...
ESPECIALLY ERN ZONES AS RETURN FLOW PROBABLY NOT STRONG ENOUGH
ABSENT CLOUDS TO KEEP READINGS FROM DROPPING TO NEAR 40 OR A BIT
COOLER. LITTLE CHANGES TO TEMPERATURES MON AND TUE AS READINGS
CLIMB BACK A LITTLE ABOVE NORMAL.

12Z GFS IS MORE PROMISING FOR PRECIPITATION THAN 12Z ECMWF AS
FIRST WAVE PULLS UP MORE MOISTURE THAN THE SOUTHERN+DAMPENING
TRACK OF ECMWF. THEN FORMER IS A BIT SOUTH AND MORE GENEROUS WITH
PRECIP WITH LATE WEEK SYSTEM. FOR NOW KEPT MODEST/SMALL POPS MANY
AREAS WITH FIRST SYSTEM AND SOME SMALL LATE WEEK POPS.
HOWEVER...CONFIDENCE IN PRECIP CHANCES NOT GREAT AT ALL. FELT
SOUTHERN ZONES HAD THE BEST CHANCE OF PRECIP WED THUS GUIDANCE
TEMPS POSSIBLY TOO WARM. OTHERWISE NO BIG DEVIANCE FROM PRIOR
FORECAST OR GUIDANCE.

CHERMOK
&&

.AVIATION...

18Z TAFS FOR KOFK...KOMA...KLNK
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. NORTHWEST
WINDS AT 8 TO 18KTS WILL DECREASE THROUGH THE AFTERNOON AND WILL
BECOME LIGHT AND VARIABLE AFTER 00Z. SHOULD SEE SOME STEAM FOG IN
LOW LYING AREAS NEAR RIVERS AND GROUND FOG IN LOW LYING VEGETATED
AREAS TONIGHT. RIVER WATER TEMPERATURES ARE RUNNING AROUND 65
DEGREES AND AMBIENT AIR TEMPERATURES SHOULD DROP INTO THE UPPER
30S...SO FAVORABLE FOR STEAM FOG OVER WATER.

ZAPOTOCNY
&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FREEZE WARNING FROM 3 AM TO 9 AM CDT SUNDAY FOR NEZ011-012-
     015>018-030>034-042>045-050-051-065-066.

     FROST ADVISORY FROM 3 AM TO 9 AM CDT SUNDAY FOR NEZ052-053-067-
     068-078-089>091.

IA...FREEZE WARNING FROM 3 AM TO 9 AM CDT SUNDAY FOR IAZ043-055-056-
     069-079-080-091.

     FROST ADVISORY FROM 3 AM TO 9 AM CDT SUNDAY FOR IAZ090.

&&
Hazardous weather outlook, Sep 22, 11:21 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1121 AM CDT SAT SEP 22 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-230630-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1121 AM CDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FREEZE WARNING IS POSTED FOR A LARGE PART OF EASTERN NEBRASKA
AND SOUTHWEST IOWA LATE TONIGHT AND SUNDAY MORNING. FREEZING
TEMPERATURES ARE EXPECTED IN ALL AREAS EXCEPT THE OMAHA METRO AND
PARTS OF SOUTHEAST NEBRASKA. TEMPERATURES IN THE UPPER 20S TO
LOWER 30S FOR SEVERAL HOURS WILL DAMAGE OR KILL VEGETATION.
FAVORED COLD SPOTS MAY EVEN SEE A HARD FREEZE WITH LOWS OF 28
DEGREES OR COLDER. PATCHY FROST IS POSSIBLE OVER PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS COULD AFFECT PARTS OF THE AREA FROM
TUESDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

ZAPOTOCNY

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 3:35 AM CDTFreeze WarningOAXAntelope, Boone, Burt, Butler, Cedar, Colfax and 13 more29 hr

Nearby

Frost Advisories in Nebraska, 2012Frost Advisories in Iowa, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.